Follow:

Prolonged Hormonal Birth Control linked to Rare Brain Tumor

Sharing is caring!

A Number of Studies in the past have suggest that current use of oral contraceptives (birth control pills) appears to slightly increase the risk of breast cancer, especially among younger women. However, the risk level goes back to normal 10 years or more after discontinuing oral contraceptive use. However Taking a hormonal contraceptive for at least five years is associated with a possible increase in a young woman’s risk of developing a rare tumor, glioma of the brain, according to a new study of women aged 15-49 years.

Birth_Control_Pills

In the past I’ve always been a big proponent of hormonal birth control because of the many negative side affects it can have not only on your body but on the environment itself with talks about it going into our water supply. I understand many women take this for health reasons such as PCOS. However, many of us take so much care of what we eat from cutting down on milk and chicken treated with growth hormones, that finding alternative birth control may not only be a good idea but actually safer.

There are many natural options for  birth control or choices that don’t involve hormone therapy that can give you a cleaner life in the end. It’s not a bad idea to look into these options before finding out more cases in which hormonal contraceptives end up affecting your life in the long run.  To find out more about this study you can find more information here.

Previous Post Next Post

7 Comments

  • Reply Deborah D

    I believe that doctors and pharmacists should be required by law to inform patients of this. I have never been told of this.

    November 24, 2017 at 2:53 pm
  • Reply Hormonal contraception May Shrink Portions of the Brain - ConservaMom

    […] many negative side effects such as Increasing the Risk of Breast Cancer and even occurrences of rare brain tumors.   Whether it’s the news or women trying to take a healthier alternative to their Birth […]

    April 14, 2015 at 9:49 am
  • Reply Beth R

    That is really scary. I didn’t realize the link. I have never heard of that before. Thanks for sharing

    February 9, 2015 at 12:11 am
  • Reply Kasie Tillman

    Wow. Scary. Is this for all hormonal birth control or just oral contraceptives? I ditched the pill for Mirena and have has way less migrains since. Next time I think I would opt for paraguard since it’s hormone free.

    January 28, 2015 at 9:58 am
  • Reply Lori Mahan

    This is really scary! Thanks for the information.

    January 26, 2015 at 10:03 pm
  • Reply Lindsey Etchison

    Great information! How scary to not know this.

    January 26, 2015 at 1:36 pm
  • Reply Tracy Gregory

    Its linked to the brain disease I have called Intracranial Hypertension. Its tumor like.

    January 23, 2015 at 11:46 pm
  • Leave a Reply

    shares